The incidence of pharmacologically induced priapism in the diagnostic and therapeutic management of 685 men with erectile dysfunction.
Аннотация
OBJECTIVE
To evaluate the incidence of pharmacologically induced priapism in the diagnostic and therapeutic management of erectile dysfunction.
PATIENTS AND
METHODS
Over a period of 7 years, 685 men were investigated for erectile failure. They underwent a simple test with vaso-active drugs, and the nonresponders were further investigated. Eventually, 83 men began autoinjections and 45 still continue.
RESULTS
Eight (1.2%) cases of priapism presented during the simple test with vaso-active drugs in these patients, while none occurred during self-injection treatment. Three were prolonged erections induced by prostaglandin E1 (PGE1) and 5 by papaverine (Pap). Six were treated safely with intracavernosal injection of etilephrine without blood aspiration.
CONCLUSION
Priapism is always a potential phenomenon where no individual, no particular drug and no specific dose are completely safe. It may be caused even with 5 microg of PGE1 or 7.5 mg of Pap. Auto-injection therapy however is a safe kind of treatment in well-experienced patients. Careful regulation of the doses and practice in the use of vaso-active drugs may reduce the priapism rate.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.